Journal Article

Fatal Multiple Drug Intoxication Following Acute Sertraline Use

D.A. Milner, M. Hall, G.G. Davis, R.M. Brissie and C.A. Robinson

in Journal of Analytical Toxicology

Volume 22, issue 6, pages 545-548
Published in print October 1998 | ISSN: 0146-4760
Published online October 1998 | e-ISSN: 1945-2403 | DOI: http://dx.doi.org/10.1093/jat/22.6.545
Fatal Multiple Drug Intoxication Following Acute Sertraline Use

More Like This

Show all results sharing these subjects:

  • Medical Toxicology
  • Toxicology (Non-medical)

GO

Show Summary Details

Preview

A 53-year-old Caucasian male victim of suicide was suspected of overdose with sertraline and alprazolam after death-scene investigation. The concentration of sertraline, a selective serotonin reuptake inhibitor, was determined by a gas chromatograph with mass selective detection. The concentration of alprazolam, a triazolobenzodiazepine, was determined by high-performance liquid chromatography. The sertraline concentration was reported at 1.0 mg/L in peripheral blood, which is greater than previously reported in other postmortem cases in which death was attributed to a multiple drug overdose. The N-desmethylsertraline concentration was reported at 0.2 mg/L in peripheral blood, which is far less than in other postmortem cases and suggests acute intoxication in this case. The alprazolam concentration was reported at 33 µg/L in heart blood, which is within the therapeutic range. The cause of death was multiple drug intoxication following acute use of sertraline, the manner of death was suicide, and the mechanism of death is an unexplained drug interaction and/or toxicity.

Journal Article.  0 words. 

Subjects: Medical Toxicology ; Toxicology (Non-medical)

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.